Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 96, NWS Pittsburgh, PA

June 13, 2017Muskingum County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2017, 5:34 PM EDT for Muskingum County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2017, 5:34 PM EDT (21:34 UTC)
Expired
Jun 13, 2017, 6:00 PM EDT
In force
26 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Muskingum County, OH

The radar

The Cincinnati radar (KILN), 156 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1831 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

582 
WUUS51 KPBZ 132134
SVRPBZ
OHC119-132200-
/O.NEW.KPBZ.SV.W.0096.170613T2134Z-170613T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
534 PM EDT TUE JUN 13 2017

The National Weather Service in Pittsburgh has issued a

* Severe Thunderstorm Warning for...
  Southwestern Muskingum County in east central Ohio...

* Until 600 PM EDT.

* At 534 PM EDT, a severe thunderstorm was located near South
  Zanesville, or 7 miles northeast of Perry State Forest, moving
  southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter-size hail. 

  SOURCE...Radar. 

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines, resulting in some power 
           outages. 

* Locations impacted include...
  Fultonham...                      Cannelville...
  East Fultonham...                 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3990 8216 3993 8208 3976 8186 3977 8207
      3982 8208 3982 8217
TIME...MOT...LOC 2134Z 319DEG 16KT 3986 8213 

HAIL...1.00IN
WIND...60MPH
 
$$
34
1 follow-up statement
168 
WWUS51 KPBZ 132151
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
551 PM EDT TUE JUN 13 2017

OHC119-132200-
/O.EXP.KPBZ.SV.W.0096.000000T0000Z-170613T2200Z/
Muskingum OH-
551 PM EDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MUSKINGUM COUNTY
WILL EXPIRE AT 600 PM EDT...
        
The storm that prompted the warning has weakened below severe limits
and has exited the warned area. Therefore, the warning will be
allowed to expire.

LAT...LON 3990 8216 3993 8208 3976 8186 3977 8207
      3982 8208 3982 8217
TIME...MOT...LOC 2150Z 319DEG 16KT 3981 8208 

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:28 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 13, 5:28 PM EDT, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
528 PM EDT Tue Jun 13 2017

.SYNOPSIS...
Periodic rain chances return for the rest of the week with
several crossing disturbances. Temperatures will remain above
normal through the forecast.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
530pm update...have modified PoPs in line with latest radar
imagery and hires model guidance. Expect to see a slow decrease
in intensity and coverage through the evening with the loss of
daytime heating. Overnight temperatures were also modified.

Previous discussion...

Showers and thunderstorms have primarily developed this
afternoon along a cold front slowly sinking from north to south,
although additional scattered thunderstorms have developed
south of the front as well. With such light winds at the surface
and higher up in the atmosphere, showers and thunderstorms are
moving slowly and producing heavy rain. Coverage should diminish
by sunset, with only a small chance of rain overnight. The
front will set up from northwest to southeast on Wednesday and
remain nearly stationary, providing the focus for thunderstorms
again. Again, slow moving storms will bring the chance for heavy
rainfall. Most of the region is under a marginal risk of both
severe thunderstorms and flash flooding. While high temperatures
will be a couple degrees cooler than today, heat indices will
still rise into the lower 90s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
While the stationary front will begin to move north Wednesday
night, low pressure will begin to track east and eventually
bring a cold front through the region Thursday night. Have
maintained categorical pops Thursday and Thursday night. Yet
again a marginal risk continues for both flash flooding and
severe thunderstorms. The chances for rain will diminish on
Friday. Humidity will come down Thursday and Friday, which
should allow heat indices to lower back into the 80s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Broad upper troughing from the Midwest to the NE CONUS should
maintain periodic shower/thunderstorm chances through the period
as shortwaves rotate through the trough. Above seasonal average
temperatures are expected to continue.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
Showers and storms have developed in the unstable airmass over
eastern OH/western WV earlier than originally anticipated this
morning, with support from a shortwave over WV. While most of
this is remaining south of the terminals, have bumped up the
timing of VCTS at ZZV and will tempo restrictions as confidence
increases. Meanwhile, cold front will start to sag southward
over the region this afternoon, allowing for further
thunderstorm development. While VFR conditions will prevail,
brief IFR restrictions are possible with heavy rain and gusty
winds. Convection should diminish after sunset, but some patchy
fog may be possible at any terminal that experiences a storm.
Will leave this mention out for now and reevaluate with the 18z
issuance.

.Outlook...
Restrictions from showers and thunderstorms are possible
Wednesday and Thursday as upper ridging weakens and a trough
approaches.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jun 13, 4:31 AM EDT, 13 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
431 AM EDT Tue Jun 13 2017

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-140845-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
431 AM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and thunderstorms on Wednesday and Thursday will pose a
concern for flash flooding and occasional severe weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 13, 4:39 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
439 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     2 NNW KNOB              40.72N  80.20W
06/13/2017                   BEAVER             PA   911 CALL CENTER

            NUMEROUS TREES AND WIRES DOWN

&&

EVENT NUMBER PBZ1701549

TGREEN
Local storm report, Jun 13, 4:54 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
454 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             WEST MIFFLIN            40.36N  79.91W
06/13/2017  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1701550

TGREEN
Local storm report, Jun 13, 5:03 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     IRWIN                   40.33N  79.70W
06/13/2017                   WESTMORELAND       PA   TRAINED SPOTTER

            TREES DOWN IN IRWIN

&&

EVENT NUMBER PBZ1701551

KRAMAR
Local storm report, Jun 13, 5:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             MUNHALL                 40.39N  79.90W
06/13/2017  M1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1701552

24
Local storm report, Jun 13, 5:18 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
518 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             WEST MIFFLIN            40.36N  79.91W
06/13/2017  M1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1701553

24
Local storm report, Jun 13, 5:19 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             NEW HOMESTEAD           40.39N  79.92W
06/13/2017  E1.50 INCH       ALLEGHENY          PA   PUBLIC

            HAIL OF VARIED SIZES INCLUDING PARTIALLY-MELTED STONES
            JUST UNDER THE SIZE OF GOLFBALLS

&&

EVENT NUMBER PBZ1701554

KRAMAR

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:57 AM EDTSevere Thunderstorm WarningPBZMuskingum33 min
Jun 13, 1:47 PM EDTSpecial Weather StatementPBZTuscarawas28 min
Jun 13, 2:05 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Tuscarawas25 min
Jun 13, 2:19 PM EDTFlash Flood WarningPBZHarrison, Tuscarawas3 hr
Jun 13, 2:32 PM EDTSevere Thunderstorm WarningPBZColumbiana43 min
Jun 13, 3:05 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana40 min
Jun 13, 3:15 PM EDTSevere Thunderstorm WarningPBZColumbiana45 min
Jun 13, 3:34 PM EDTSevere Thunderstorm WarningPBZCoshocton41 min
Jun 13, 5:49 PM EDTFlash Flood WarningPBZMuskingum116 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.